question-icon

Does Glimepiride interact with Amiodarone, Accupril and Norvasc?

default
Posted on Sun, 3 Jan 2016
Question: I have Afib condition and treated with Amidorone (not sure of spelling) and also treated for Cholesterol (Crestor now, previously Lipitor) and for Blood Sugars Lantus and Glimepiride. Also have High Blood Pressure which is treated with Accupril and Norvasc. Also take a Water Pill. What I desire to know is if there any medications that I should avoid using, especially, to loose weight. Am interested in 5 HTP and Chromium.Forgot to mention I have chronic back and should problems due to falls, dislocation of right shoulder, etc so I take Hydrocodone each day. 10-325 twice a day.Also taking Fish Oil daily, B-12, Vitamin D and low dosage aspirin.
doctor
Answered by Dr. Shafi Ullah Khan (18 minutes later)
Brief Answer:
None of the pills should be stopped.

Detailed Answer:
Thank you for asking

I read your question and i understand your concern. The pills you mentioned are very important in your illness and none of those can be stopped. 5HTP is an analgesic you can use however , chromium use may lead to cognitive dysfunctions as well as weight gain too. Plus its a sports medicine and at age of 73 i believe its not necessary.

Continue your hydrocodone for the pains from musculoskeletal causes. Fish oil , B12 and vitamin D are must have supplements at your age.

Nutshell, none of the medications you mentioned can be stopped and cant cause weight gain except chromium. If you have weight problem, sign up to an FDA approved weight loss program,r educe calorie intake, use Atkin diet , high protein low card diet , drink more fluids and take more fiber.

I hope it helps. take good care of yourself and don't forget to close the discussion please.
Regards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shafi Ullah Khan (12 minutes later)
I am not concerned with what medications I could/should stop. I am more concerned with what medications I should not take with the medications I currently take as I know I would not want to stop taking them.

I don't want to take anything that would interfere with the medications I am presently taking or alter the effectiveness of those medications.
doctor
Answered by Dr. Shafi Ullah Khan (6 minutes later)
Brief Answer:
List provided.

Detailed Answer:
Thank you for getting back to me

The easiest way to answer it it take any medication after consulting with your doctor and avoid self medication. Your doctor will tell you if it causes weight gain or not. More easy to remember is don't use antidepressants, anti psychotics, mood stabilizers of any kind as all of these can lead to weight gain. Also consider replacing the glimepiride with gliclazide , an advanced sulfonylurea with less weight gaina nd less chances of hypoglycemia.

Here is a list of common weight gain causing medications you should avoid.

Paxil     Paroxetine     SSRI Antidepressant
Zoloft     Sertraline     SSRI Antidepressant
Elavil     Amitriptyline     Tricyclic Antidepressant
Remeron     Mirtazapine     Antidepressant
Clozaril     Clozapine     Antipsychotic/Mood Stabilizer
Zyprexa     Olanzapine     Antipsychotic/Mood Stabilizer
Risperdal     Risperidone     Antipsychotic/Mood Stabilizer
Seroquel     Quetiapine     Antipsychotic/Mood Stabilizer
Lithobid     Lithium     Mood Stabilizer
Depakene, Depakote     Valproic acid, divalproex     Seizure Disorder/Migraines/Mood Stabilizer
Neurontin     Gabapentin     Seizure Disorder
Tegretol     Carbamazepine     Seizure Disorder/Mood Disorder
Lopressor     Metoprolol     Antihypertensive-Beta Blocker (blood pressure)
Tenormin     Atenolol     Antihypertensive-Beta Blocker (blood pressure)
Inderal     Propranolol     Antihypertensive-Beta Blocker (blood pressure)
Norvasc     Amlodipine     Antihypertensive-Beta Blocker (blood pressure)
Catapres     Clonidine     Alpha-2 Adrenergic Agonist (blood pressure,
Actos     Pioglitazone     Thiazolidinediones (diabetes)
Avandia     Rosiglitazone     Thiazolidinediones (diabetes)
Amaryl     Glimepiride     Sulfonylureas (diabetes)
Novolog, Lantus, Humalog (various brands)     Insulin     Diabetes
Diabeta     Glyburide     Sulfonylureas (diabetes)
Glucotrol     Glipizide     Sulfonylureas (diabetes)
Deltasone, Medrol, Solu-Cortef     oral prednisone, oral methylprednisolone, hydrocortisone injectable     Corticosteroid
Allegra     fexofenadine     Antihistamines
Zyrtec     cetirizine     Antihistamines

I hope it helps.

Regards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shafi Ullah Khan (5 minutes later)
PS....I have tried the XXXXXXX High Pro/Low Carb before along with daily exercise and lost 50 lbs within a 4 month period. When I stopped it came back on (plus some) as fast as it went off. Also understand that the XXXXXXX Diet puts a strain on your Kidneys as well and at my age I don't need any more stress then normal. I also have some dental issues that make it difficult for me to find things I can eat. Another thing I know about myself is I am a stress eater and I crave carbs at times. Short of getting a divorce or winning the lottery I don't see my stress levels going down. From what I have heard the 5 HTP is helpful in the serotonin production. This is why I was interested in using it and hopefully curb my stress eating which in turn would aid in loosing weight if could just stay away from the food. I don't want to be taking anything that would interfer with my regular meds or make me have to adjust the dosage of the medicines I am taking. That is my concern. Not what meds I can discontinue until the weight comes off and adjustments can be done then.Thank you for the list and suggestions regards the Glimepiride. Have had a problem finding a blood sugar med I can take without side effects. Tried Metformin and couldn't take it and even tried Victoza. While the Victoza did work it gave me stomach aches, made me nauseated and threw up. Just a month ago started on Lantus and yesterday that dosage was raised from 15 units to 25 units.

Taking medications that cause weight gain is not as important to me as taking something that could interfere with my current medications or health condition.
I take 4 mg of Glimepiride twice a day and 7.5 of the generic Norvasc.

I fully understand about "self medication". It is for this reason I haven't already tried products without first checking them out. When I bring the subject of products up with doctor they have not been very receptive in discussing usage of that product so I have been reluctant in even bringing the matter up.

Like the change on my Lipitor to Crestor this week. I have had concerns about using it and when tried to discuss using it it seems to go in one ear and out the other of the doctor. I had to change doctors late last year so just getting to know my present doctor. My concerns about Lipitor has been over the issue of Lipitor causing blood sugar problems for women. Last Summer my previous doctor doubled my Lipitor from 40 mg to 80 mg and within 3 months later I was having discomfort around my Liver so I personally cut the dosage back to 40 and the discomfort stopped. When I went to my doctor my blood sugars were so escalated that I can't help but wonder if the increased dosage of Lipitor didn't cause me to have increased issues with blood sugar count. Use to my count never went over 200 unless I really "pigged out" on carbs. 3 months after taking the increased dosage of Lipitor it has been hard to keep the count below 200.
doctor
Answered by Dr. Shafi Ullah Khan (8 hours later)
Brief Answer:
Needs management

Detailed Answer:
Thank you for getting back to me

regarding weight gain issues, you need to control stress eating AKA binge eating, that is the culprit here. Also losing weight is easy, maintaining it is difficult. Constant calorie check is mandatory. So sign up to a psychotherapy sessions for binge eating / stress eating and let them help you in this regard.

With victoza adverse effects, consider sitagliptin DPP4 inhibitors safest and 3rd line of anti diabetics. lantus will help keep glucose levels in check.

talk to your doctor and let them sort out the balance between the medications you are on as the age at which you are and morbidities you have, not too much experiments can be tried. Let them decide what is best for you.

I hope it helps.

regards
Khan


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3613 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does Glimepiride interact with Amiodarone, Accupril and Norvasc?

Brief Answer: None of the pills should be stopped. Detailed Answer: Thank you for asking I read your question and i understand your concern. The pills you mentioned are very important in your illness and none of those can be stopped. 5HTP is an analgesic you can use however , chromium use may lead to cognitive dysfunctions as well as weight gain too. Plus its a sports medicine and at age of 73 i believe its not necessary. Continue your hydrocodone for the pains from musculoskeletal causes. Fish oil , B12 and vitamin D are must have supplements at your age. Nutshell, none of the medications you mentioned can be stopped and cant cause weight gain except chromium. If you have weight problem, sign up to an FDA approved weight loss program,r educe calorie intake, use Atkin diet , high protein low card diet , drink more fluids and take more fiber. I hope it helps. take good care of yourself and don't forget to close the discussion please. Regards Khan